At a hospital discharge, a patient's medication list differs from the list recorded on admission. What is the main purpose of reconciling the lists?
14 Medication Safety and Cumulative Practice Online Quiz Questions
Use this free practice quiz with 20 questions to review 14 Medication Safety and Cumulative Practice, test your knowledge, and prepare for your next test or exam.
A medication label describes a significant risk that may require precautions or monitoring. Which labeling section does this describe?
- A
Indications
- B
Warnings and precautions
- C
Contraindications
- D
Adverse reactions
True or false: A person taking warfarin should avoid all foods containing vitamin K.
- A
True
- B
False
What rare but serious complication is associated with metformin, particularly in circumstances that impair its clearance?
A patient taking an opioid asks about drinking alcohol. Which serious risk should be considered with this combination?
- A
The combination can cause profound sedation and respiratory depression.
- B
Alcohol prevents opioids from having any effect.
- C
The combination only raises the risk of stomach irritation.
- D
The combination prevents opioid-related sedation.
A patient taking atorvastatin develops unexplained muscle weakness. What possible muscle-related condition should be considered?
A patient taking sertraline starts another serotonergic medicine and develops agitation, sweating, tremor, and fever. What is the most appropriate concern?
- A
A harmless effect that requires no assessment.
- B
Possible serotonin syndrome requiring urgent assessment.
- C
A sign that sertraline has stopped working, best managed by doubling the dose.
- D
A predictable effect that should be managed by abruptly stopping every medication.
A patient with type 2 diabetes has an eGFR of 28 mL/min/1.73 m². Which statement about metformin is consistent with current labeling?
- A
Metformin is contraindicated only when eGFR is above 90 mL/min/1.73 m².
- B
Kidney function does not affect metformin use.
- C
Metformin is contraindicated only when eGFR is exactly 30 mL/min/1.73 m².
- D
Current labeling contraindicates metformin use when eGFR is below 30 mL/min/1.73 m².
A patient taking lisinopril develops sudden tongue swelling. What is the appropriate response?
- A
Treat it as a possible emergency and seek emergency response.
- B
Wait for the next routine appointment because tongue swelling is expected.
- C
Take a potassium supplement and continue the medication without review.
- D
Assume it is a common cough and monitor it at home.
Before administration, the insulin product or dose is unclear. What should the person administering it do?
- A
Estimate the dose based on the patient's usual schedule.
- B
Choose whichever insulin product is available and administer it.
- C
Stop and clarify the product and dose using the applicable safety process.
- D
Skip clarification if the patient recognizes the packaging.
A patient taking lisinopril plans to start a potassium supplement. What is the safest response?
- A
The supplement makes lisinopril ineffective, so the dose should be increased.
- B
The combination may raise potassium and should be reviewed for appropriate monitoring.
- C
The combination is safe if both products are taken with food.
- D
The supplement prevents lisinopril from affecting kidney function.
A patient taking several prescription medicines asks whether an over-the-counter cough medicine is safe to use. Which information sources or factors should be included in an interaction check? Select all that apply.
- A
An over-the-counter cough medicine
- B
The patient’s preferred brand of toothpaste
- C
A dietary supplement
- D
Alcohol use
- E
The patient’s shoe size
- F
Relevant foods or health conditions
Before administering an insulin dose, which actions follow the safety guidance for high-alert medications? Select all that apply.
- A
Verify the insulin product and dose carefully.
- B
Assume the product is correct if the patient has used insulin before.
- C
Use the required safeguards and follow local procedures.
- D
Proceed without clarification if the brand name looks familiar.
True or false: Insulin and anticoagulants are high-alert medication categories because an error may cause serious harm.
- A
True
- B
False
True or false: A familiar medication brand name alone is enough to confirm both the active ingredient and formulation.
- A
True
- B
False
A patient taking lisinopril is also using a supplement that may raise an electrolyte level. Which electrolyte should be considered in the safety review?
A patient taking sertraline is prescribed an anticoagulant. Which adverse outcome should be considered in the interaction review?
A patient taking sertraline plans to use an over-the-counter NSAID regularly for pain. Explain the interaction concern and what the patient should do before starting it.
A patient needs relief of bronchospasm, and albuterol is selected. Complete the classification: Albuterol is a .
A patient with edema is prescribed furosemide. Complete the classification: Furosemide is a .